Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 211, NWS Shreveport, LA

July 15, 2016Bossier Parish, Caddo Parish, De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 15, 2016, 8:14 PM CDT for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2016, 8:14 PM CDT (01:14 UTC)
Expired
Jul 15, 2016, 9:15 PM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 8 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 8:25 PM CDTTSTM WND DMG7 E Stonewall, LA2 TREES DONW IN FRIERSON, WHITES SPRING ROAD AND STONEWALL-FRIERSON ROAD
Jul 15, 8:25 PM CDTTSTM WND DMGShreveport, LALARGE TREE LIMB DOWN SOUTHERN HILL RESIDENCE AT KINGSTON ROAD NEAR LOOP
Jul 15, 8:25 PM CDTTSTM WND DMGShreveport, LAWIDESPREAD TREE AND POWER LINE DAMAGE REPORTED PARISH WIDE, SHREVEPORT, KEITHVILLE, BLANCHARD, MOORINGSPORT
Jul 15, 8:25 PM CDTNON-TSTM WND DMGShreveport, LALARGE LIMBS 20-30 FEET LONG DOWN, ONE ON A HOME FROM BELDON STREET TO PINE GROVE OFF KINGSTON IN SOUTH SHREVEPORT.
Jul 15, 8:34 PM CDTTSTM WND GST 60Shreveport, LANWS EMPLOYEE EST 60 MPH GUST AT DEEP WOOD SUBDV. POWER OUT
Jul 15, 8:36 PM CDTTSTM WND DMGShreveport, LATREES SNAPPED OR UPROOTED AND POWER LINES DOWN AT BOSWICK ROAD AT PLEASANT GROVE DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1690 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1690 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WUUS54 KSHV 160114
SVRSHV
LAC015-017-031-160215-
/O.NEW.KSHV.SV.W.0211.160716T0114Z-160716T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CADDO PARISH IN NORTHWESTERN LOUISIANA...
  SOUTHERN BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  NORTHWESTERN DE SOTO PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 915 PM CDT

* AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SHREVEPORT... MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SHREVEPORT...BOSSIER CITY...GREENWOOD...STONEWALL...GLOSTER...
  REEDS STORE...FORBING...MC DADE...ROBSON...KEITHVILLE...CASPIANA...
  FRIERSON...TAYLORTOWN...ELM GROVE...KICKAPOO...
  KINGSTON AND CROSS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3243 9401 3257 9382 3236 9342 3211 9382
TIME...MOT...LOC 0114Z 316DEG 18KT 3243 9385 

HAIL...<.75IN
WIND...60MPH
 
$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:21 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 15, 6:21 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
621 PM CDT FRI JUL 15 2016

.AVIATION...
Cluster of tstms across extreme ern TX will continue ewd and
affect KSHV over the next couple of hours. It is uncertain as to
whether this complex will make it to KMLU late tonight, so will
leave mention of thunder out attm. Otherwise, the remainder of the
TAF sites are expected to remain in the VFR category throughout
the pd, with no tstms expected. Winds overnight will be light and
vrbl, picking up at around 5-10 kts out of the s and sw after
sunrise. /12/

&&

.PREV DISCUSSION... /issued 409 PM CDT FRI JUL 15 2016/

DISCUSSION...
Another complicated short term forecast...with the presence of
remnant mesoscale bndrys from todays/and earlier convection
Thursday evening and the approach of a weak upper level trough
over the Srn Plains will play a role in convection development
tonight and again Saturday. Currently seeing two areas of
convection...one of which off to our west over Camp/Upshur
Counties near the remnant MCV from the convection over the DFW
Metroplex this morning...and another over the Ern sections of
Ncntrl LA near an old outflow bndry that shifted S from Scntrl
AR...and also another previous outflow bndry/sfc theta-e axis that
extends in a NW to SE area from just W of ELD to RSN and ESF.
Believe that the ern zones will be primarily affected this evening
which will tap MLCapes of 2500-3000 J/kg and weak bulk shear.
However...a weak outflow bndry drifting W from E of Homer through
Bienville and Winn Parishes may help trigger additional convection
farther W into NW LA with the approaching trough...with the
potential for the MCV farther W to trigger convection over this
same area where MLCapes are maximized. Have increased pops to mid
chance for Wrn LA and tapered pops to low chance surrounding this
area and slight chance pops for SE OK/Wrn sections of E TX...with
the short term progs even suggesting additional redevelopment
overnight over the Ern 2/3rds of the region.

The extent of convection development overnight and the placement
of any mesoscale bndrys Saturday morning will determine the
location/extent of convection Saturday...as the trough axis slowly
drifts ESE into Wrn MS/Cntrl LA/Deep E and SE TX. Have continued
low chance pops for these areas Saturday...with the convection
possibly diminishing from N to S with the upper trough passage.
Also tapered temps back a tad over the Ern zones where the cloud
cover/convection may persist...but dewpoints will be slow to mix
out given the high PW/s expected to remain in place. With temps in
the mid and possibly upper 90s...especially over E TX/Wrn
LA...heat indices will approach 105 degrees especially over Deep E
TX/Ncntrl LA. Have held off on a Heat Advisory for these areas
Saturday given the potential for sct convection persisting through
midday/early afternoon before diminishing. After Saturday...the
Srn Plains upper ridge will begin to build E into the region late
Saturday and into the Mid-South Sunday...thus tapering rain
chances back considerably.

Weaknesses along the srn periphery of the upper ridge...strong
heating and available low/mid level moisture may result in
isolated convection developing over Deep E TX/srn sections of
Ncntrl LA Sunday through much of this next week. The GFS maintains
much of the isolated convection mainly S of I-20...with the
ECMWF/Canadian expands convection a little farther N into SW AR/NE
TX. Have maintained consistency with the previous forecast and
kept slight chance pops near/S of I-20...but the main story will
be the heat...with increased subsidence beneath the ridge center
and warm/drying soils resulting in max temps climbing into the
upper 90s and possibly reaching the century mark. Given these
temps and the potential for limited mixing...heat headlines may be
needed for portions or much of the region by Sunday or sometime
next week.

Prelims to follow below...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  77  97 /  40  30   0  10
MLU  75  93  75  96 /  30  30  10  10
DEQ  72  94  74  96 /  20  20   0   0
TXK  74  95  75  97 /  40  20   0   0
ELD  74  93  74  96 /  30  30   0  10
TYR  75  96  77  98 /  20  20   0  10
GGG  74  96  76  97 /  20  20   0  10
LFK  75  97  76  97 /  20  30  10  20

&&

.SHV Watches/Warnings/Advisories...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12
Hazardous weather outlook, Jul 15, 12:15 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT FRI JUL 15 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-161100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1215 PM CDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON ESPECIALLY OVER NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS...WHERE MULTIPLE SURFACE
BOUNDARIES INTERACT WITH DAYTIME HEATING AND A COUPLE OF UPPER
LEVEL DISTURBANCES THAT WILL ENTER THE REGION FROM THE WEST. MORE
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER DEEP EAST
TEXAS AND NORTH LOUISIANA...WITH THESE SHOWERS AND THUNDERSTORMS
POSSIBLY LINGERING TONIGHT OVER SOUTHWEST ARKANSAS AND NORTH
LOUISIANA AS THE UPPER LEVEL DISTURBANCES PROGRESS THROUGH THE
AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LOCALLY
HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE SATURDAY...MAINLY OVER SOUTHCENTRAL ARKANSAS...NORTH
LOUISIANA...AND DEEP EAST TEXAS...AS THE UPPER LEVEL DISTURBANCE
LINGERS OVER THESE AREAS. RAIN CHANCES WILL BECOME MORE SCARCE AND
ISOLATED SUNDAY THROUGH THURSDAY...AS AN UPPER LEVEL RIDGE OF HIGH
PRESSURE BEGINS TO EXPAND EAST INTO THE REGION FROM THE SOUTHERN
PLAINS. THIS WILL RESULT IN EVEN HOTTER TEMPERATURES SUNDAY
THROUGH MUCH OF NEXT WEEK...CLIMBING TO OR EXCEEDING THE CENTURY
MARK. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL APPROACH
OR EXCEED 105 DEGREES EACH DAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

In the hours before

Local storm report, Jul 15, 5:06 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     4 SSW ORE CITY          32.75N  94.74W
07/15/2016                   UPSHUR             TX   LAW ENFORCEMENT

            TREE DOWN 726 NORTH OF 259 JUST SOUTH OF ORE CITY

&&

EVENT NUMBER SHV1600634

25
Local storm report, Jul 15, 5:10 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     8 NW ORE CITY           32.88N  94.81W
07/15/2016                   UPSHUR             TX   LAW ENFORCEMENT

            TREE DOWN ASTOR RAOD AND FM 2796

&&

EVENT NUMBER SHV1600635

25
Local storm report, Jul 15, 5:20 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     4 SW ROCKY MOUND        32.99N  95.08W
07/15/2016                   CAMP               TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN ACROSS WESTERN PART
            OF COUNTY

&&

EVENT NUMBER SHV1600636

MMAYEAUX
Local storm report, Jul 15, 5:23 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     PITTSBURG               33.00N  94.97W
07/15/2016                   CAMP               TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN ACROSS CITY

&&

EVENT NUMBER SHV1600637

MMAYEAUX
Local storm report, Jul 15, 6:07 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             1 N LONGVIEW            32.53N  94.76W
07/15/2016  E1.25 INCH       GREGG              TX   CO-OP OBSERVER

            HAIL BETWEEN LONGVIEW AND JUDSON... HIGH WIND RIPPED
            LATTICE OFF

&&

EVENT NUMBER SHV1600638

25
Special weather statement, Jul 15, 7:18 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 PM CDT FRI JUL 15 2016

LAZ018-160100-
NATCHITOCHES LA-
718 PM CDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATCHITOCHES PARISH
UNTIL 800 PM CDT...

AT 717 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NATCHITOCHES...MOVING NORTH AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...CAMPTI...ALLEN...POWHATAN AND HAGEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3170 9306 3166 9327 3187 9337 3192 9311
TIME...MOT...LOC 0017Z 165DEG 6KT 3178 9321

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:18 PM CDTSpecial Weather StatementSHVNatchitoches42 min
Jul 15, 8:31 PM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto3 hr
Jul 15, 8:49 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River56 min
Jul 16, 2:02 AM CDTSpecial Weather StatementSHVNatchitoches58 min
Jul 16, 2:36 AM CDTAreal Flood AdvisorySHVNatchitoches, Red River114 min
Jul 16, 2:49 AM CDTSpecial Weather StatementSHVBossier41 min
Jul 16, 7:46 AM CDTSpecial Weather StatementSHVClaiborne44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.